Discussions that mention zonegran

Epilepsy board


Last night was Tripp's 4 night on the increase of Keppra from taking 250mg to 500mg... I THINK it may have been to much of a jump....this morning he had a cluster of CPS....I have call to neuro...and waiting for her to call back. I wonder if we need to go down some...say...just a 250 pill in half...so he would be taking 250mg pill and a 1/2 of a 250 mg pill(125mg).

HE is going off the Zonegran...now taking 50mg twice daily....along with his 400mg of Togertol xr that he takes 3 times a day.

His mix now is:
AM: 50 mg Zongran...400mg Tegretol xr....250mg Keppra
Afternoon: 400mg of Tegretol xr
PM: 50mg Zonegran....400mg Tegretol xr....500mg Keppra

MAYBE he should even...split the night 250mg in half and get it twice daily.

I THNIK you all know more what to do than the neuro...I KNOW we know ourselves better. Ü
Thanks SOOOOO MUCH!

Betty
Other than the seizure, think if he having symptoms that could be from medication?

Too much Keppra is noticed by side effects usually, thats why I ask. It's not know for causing seizures usually when increasing. As well if I could take 4000 and the side effect was mild depression and the fix was to drop 1000mg (ER orders) then the FX were gone within a day or two.

Did Tripp decrease Z the same day of the Keppra increase? (so 4 days ago). That shouldn't have triggered a seizure by itself, but the longer half life of Zonegran may be what the body is dealing with right now.

See what the Dr's say and how he's feeling, if he felt "off" or "noticed a change" at all since the med adjustment. Getting it from the patient is always the best.

If I could get off that med and drop 200mg of Z in one day under Dr's orders and not have seizures I'm unsure what the problem may be for the seizure trigger zonegran related anyway.

Thats about all I can think of.... just watch the time spacing as I know you already do for the 3 doses to avoid toxicity and don't span the PM to AM dose overly far apart. Thats why I always hated TID for meds. I needed to space it properly or face the low point when I woke up in the morning, or toxic for mid dose.

--Travis
Dear sweet Travis,
I KNOW I can always count on you. I do believe it was the space between the meds,now that you mention it, I did not give his PM pills till later...about and hour and half. SO that could have been it. I most always give his pills 7,1 and 7...last night we did not get home from church till way after 8pm...maybe that was it.
you asked"Did Tripp decrease Z the same day of the Keppra increase? (so 4 days ago). That shouldn't have triggered a seizure by itself, but the longer half life of Zonegran may be what the body is dealing with right now" NO, the Keppra was increased on Friday by 250mg...and the Z was decreased by 25mg on Sunday morning.
I will be glad when the Z is out of his body!! It does seem we should be able to cut more than 25mg weekly. Why not 50mg weekly...so he'
He is doing good...just like nothing happened last night...the kid can bonce back like crazy from CPS.
Thanks again,
Betty

PS: Neuro just called...said it could have been just his body adjusting to the increase...also,it could have been that he did not get it at the right time,BUT she did not want to take away the Z any faster because that could cause more seizures....and since they were so mild for me not to worry...just his body ajusting....She is A FIRM believer in going up or down SLOWLY! Love her for that!!!...I will be glad when 4 more weeks are up and we are off the Zonegran!!! Keppra seems so good so far....taking it slow is always best!